Alert archive / Colorado / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Pueblo, CO

July 29, 2011Costilla County, Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 29, 2011, 4:01 AM MDT for Costilla County, Huerfano County, Las Animas County, Colorado. It took effect at Jul 29, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 4:01 AM MDT (10:01 UTC)
In effect from
Jul 29, 2011, 12:00 PM MDT
Expired
Jul 29, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2987 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WGUS65 KPUB 291001
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
401 AM MDT FRI JUL 29 2011

...HEAVY RAINFALL POSSIBLE ON THE BURN SCARS OF LAS ANIMAS COUNTY...

.THUNDERSTORMS WILL DEVELOP ACROSS THE SANGRE DE CRISTO MOUNTAINS
AND THE NORTHERN SLOPES OF THE RATON MESA REGION. GIVEN THE
ABUNDANT ATMOSPHERIC MOISTURE...THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY. THIS MAY CAUSE RAPID RUNOFF ACROSS THE
BURN SCARS OF LAS ANIMAS COUNTY LEADING TO LOCALIZED FLASH
FLOODING...ALONG WITH DANGEROUS MUD AND ASH FLOWS.

COZ074-088-094-291815-
/O.NEW.KPUB.FF.A.0002.110729T1800Z-110730T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CUCHARA...STONEWALL...WESTON...TRINIDAD...BRANSON...
KIM
401 AM MDT FRI JUL 29 2011

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL COLORADO...SOUTHERN SANGRE DE CRISTO MOUNTAINS. IN 
  SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY AND WESTERN LAS 
  ANIMAS COUNTY. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE REGION WILL ALLOW SCATTERED TO
  NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE SANGRE DE CRISTO
  MOUNTAINS AND THE NORTHERN SLOPES OF THE RATON MESA REGION. MANY
  AREAS WITHIN THIS REGION RECEIVED HEAVY RAINFALL YESTERDAY...AND
  WITH ADDITIONAL HEAVY RAINFALL EXPECTED TODAY...THIS COULD LEAD
  TO THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ON THE BURN
  SCARS. 

* HEAVY RAINFALL ON BURN SCARS COULD RESULT IN RAPID RUN OFF
  LEADING TO FLASH FLOODING AND DEBRIS FLOWS. THE TRACK FIRE AND
  BEAR FIRE BURN SCARS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH
  FLOODING TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
385 
WGUS65 KPUB 291744
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT FRI JUL 29 2011

...HEAVY RAINFALL POSSIBLE ON THE BURN SCARS OF LAS ANIMAS
COUNTY...

.THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE SANGRE DE
CRISTO MOUNTAINS AND THE NORTHERN SLOPES OF THE RATON MESA. GIVEN
THE ABUNDANT ATMOSPHERIC MOISTURE...THESE STORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL. THIS MAY CAUSE RAPID RUNOFF
ACROSS THE BURN SCARS OF LAS ANIMAS COUNTY LEADING TO LOCALIZED
FLASH FLOODING...ALONG WITH DANGEROUS MUD AND ASH FLOWS.

COZ074-088-094-300145-
/O.CON.KPUB.FF.A.0002.110729T1800Z-110730T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CUCHARA...STONEWALL...WESTON...TRINIDAD...BRANSON...
KIM
1144 AM MDT FRI JUL 29 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL COLORADO... 
  SOUTHERN SANGRE DE CRISTO MOUNTAINS. IN SOUTHEAST COLORADO... 
  EASTERN LAS ANIMAS COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* UNTIL 9 PM MDT THIS EVENING

* ABUNDANT MOISTURE OVER THE REGION WILL ALLOW SCATTERED TO
  NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE SANGRE DE CRISTO
  MOUNTAINS AND THE NORTHERN SLOPES OF THE RATON MESA. MANY AREAS
  WITHIN THIS REGION RECEIVED HEAVY RAINFALL YESTERDAY...AND WITH
  ADDITIONAL HEAVY RAINFALL EXPECTED TODAY...THIS COULD LEAD TO
  THE POTENTIAL FOR FLASH FLOODING... ESPECIALLY ON THE BURN
  SCARS.

* HEAVY RAINFALL ON BURN SCARS COULD RESULT IN RAPID RUN OFF 
  LEADING TO FLASH FLOODING AND DEBRIS FLOWS. THE TRACK FIRE AND 
  BEAR FIRE BURN SCARS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH 
  FLOODING TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
951 
WGUS65 KPUB 300114
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT FRI JUL 29 2011

...HEAVY RAINFALL POSSIBLE ON THE BURN SCARS OF LAS ANIMAS
COUNTY...

.THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS THE SANGRE DE CRISTO
MOUNTAINS AND THE NORTHERN SLOPES OF THE RATON MESA. GIVEN THE
ABUNDANT ATMOSPHERIC MOISTURE...THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL. THIS MAY CAUSE RAPID RUNOFF
ACROSS THE BURN SCARS OF LAS ANIMAS COUNTY LEADING TO LOCALIZED
FLASH FLOODING...ALONG WITH DANGEROUS MUD AND ASH FLOWS.

COZ074-088-094-300300-
/O.CON.KPUB.FF.A.0002.000000T0000Z-110730T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CUCHARA...STONEWALL...WESTON...TRINIDAD...BRANSON...
KIM
714 PM MDT FRI JUL 29 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL COLORADO... 
  SOUTHERN SANGRE DE CRISTO MOUNTAINS. IN SOUTHEAST COLORADO... 
  EASTERN LAS ANIMAS COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* UNTIL 9 PM MDT THIS EVENING

* ABUNDANT MOISTURE OVER THE REGION WILL ALLOW SCATTERED TO
  NUMEROUS THUNDERSTORMS ACROSS THE SANGRE DE CRISTO MOUNTAINS AND
  THE NORTHERN SLOPES OF THE RATON MESA. MANY AREAS WITHIN THIS
  REGION RECEIVED HEAVY RAINFALL YESTERDAY...AND WITH ADDITIONAL
  HEAVY RAINFALL TODAY...THIS COULD LEAD TO THE POTENTIAL FOR
  FLASH FLOODING...ESPECIALLY ON THE BURN SCARS.

* HEAVY RAINFALL ON BURN SCARS COULD RESULT IN RAPID RUNOFF
  LEADING TO FLASH FLOODING AND DEBRIS FLOWS. THE TRACK FIRE AND
  BEAR FIRE BURN SCARS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH
  FLOODING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 3:59 AM MDT, 2 minutes earlier.

Area forecast discussion, Jul 29, 3:59 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT FRI JUL 29 2011

.SHORT TERM...
(TODAY AND TONIGHT)

MCS HAS SHIFTED EASTWARD INTO KS EARLY THIS MORNING...LEAVING SOME
HIGH DEW POINTS (UPPER 50S TO MID 60S) ACROSS SOUTHEAST CO IN ITS
WAKE.  THERE ARE STILL SOME LIGHT SHOWERS ACROSS THE EASTERN SLOPES
OF THE WETS AND ACROSS THE FAR SOUTHEAST CORNER OF THE STATE AS OF
09Z...THOUGH THESE SHOULD DIMINISH BY LATER THIS MORNING.

MODELS ARE HAVING A TOUGH TIME WITH THE MESOSCALE DETAILS ASSOCIATED
WITH TODAYS CONVECTIVE RE-DEVELOPMENT.  00Z NAM12 SUFFERED
CONVECTIVE FEEDBACK ISSUES WITH A BROAD AREA OF PRECIPITATION
CONTINUING ACROSS ALL OF THE SOUTHEAST PLAINS THROUGH
MORNING...WHICH ISN'T VERIFYING. 06Z NAM HAS COME IN BETTER LINE
THOUGH. WITH HIGH DEW POINTS ACROSS THE REGION (EVEN ALS HAS DEW
POINTS IN THE LOWER 50S RIGHT NOW)...AFTERNOON HEATING AND LIGHT
EASTERLY UPSLOPE FLOW SHOULD HELP INITIATE THUNDERSTORMS ACROSS
THE HIGHER TERRAIN BY LATE MORNING...WHICH WILL MOVE OFF INTO THE
VALLEYS AND ADJACENT PLAINS BY THIS AFTERNOON. THUNDERSTORMS
ACROSS WESTERN PORTIONS OF THE FORECAST AREA MAY BE AIDED BY SOME
WEAK SHORTWAVE ENERGY LIFTING NORTHWARD THROUGH AZ INTO THE 4
CORNERS REGION BY THIS EVENING. THUS...SUSPECT THAT WESTERN
MTNS/VALLEYS OF THE FORECAST AREA SHOULD SEE A LITTLE MORE -TSRA
COVERAGE THAN YESTERDAY.

THINGS ARE MORE MUDDLED ACROSS THE PLAINS.  THE 06Z NAM12 HAS REALLY
CUT BACK ON SPREADING THUNDERSTORMS ACROSS THE PLAINS THIS
AFTERNOON...AND MODEL SOUNDINGS OFF NAM LOOK CAPPED ACROSS THE
SOUTHEAST PLAINS...GIVEN COOL OUTFLOW BEHIND YESTERDAY'S MCS.  THIS
IS CERTAINLY PLAUSIBLE...AND THINK ANY CONVECTION WILL GET A LATE
START OUT THAT WAY DUE TO A SLOW WARM UP.  HOWEVER...GFS AND NSSL WRF
ARE MORE AGGRESSIVE IN SPREADING PRECIPITATION EASTWARD ACROSS THE
TWO DIVIDES (PALMER AND RATON) AND ACROSS THE SOUTHERN PORTIONS OF
THE SOUTHEAST PLAINS (MAINLY SOUTH OF HIGHWAY 50).  HAVE SIDED WITH
THESE TWO MODELS SINCE THEY VERIFIED BEST YESTERDAY. HEAVY RAINFALL
OCCURRED YESTERDAY ACROSS LAS ANIMAS COUNTY AND PORTIONS OF EASTERN
EL PASO AND KIOWA COUNTIES...AND GIVEN THAT FOCUS FOR THUNDERSTORMS
WILL LIKELY BE ACROSS THE RATON MESA ONCE AGAIN TODAY...WILL BE
ISSUING A FLASH FLOOD WATCH FOR THAT REGION THIS AFTERNOON AND
EVENING...MAINLY FOR THE BURN SCARS WHERE SOILS WILL BE LESS LIKELY
TO HANDLE THE RAINFALL.  OTHERWISE...THINK THAT CONVECTION WILL GET
A LATER START ACROSS THE PLAINS...GIVEN THE SLOW WARM UP AND LIKELY
PRESENCE OF A CAP.  GIVEN THE VARIETY OF SOLUTIONS...THINK A BROAD
BRUSH SCATTERED POP IS THE WAY TO GO FOR NOW.  LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ALL STORMS TODAY (ACROSS THE
MOUNTAINS AND PLAINS) WITH THE POSSIBILITY FOR LOCALIZED FLASH
FLOODING FOR AREAS WITH SUSCEPTIBLE SOILS. THERE IS ALSO THE LOW
PROBABILITY FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST PLAINS...MAINLY EAST OF A LINE FROM KLHX TO KTAD.  DEEP
LAYER SHEARS ARE QUITE LIGHT...LESS THAN 20 KTS...HOWEVER IF DEW
POINTS STAY IN THE UPPER 50S TO LOWER 60S...THERE COULD BE CAPE
VALUES OF 1000-1500 J/KG.  INITIAL UPDRAFTS THAT TAP THIS
INSTABILITY COULD BRIEFLY BECOME INTENSE...PRODUCING BRIEF HAIL UP
TO 1 INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH. ONCE
AGAIN...THUNDERSTORMS WILL BE VERY PULSEY IN NATURE.

THUNDERSTORMS SHOULD DIMINISH EARLIER TONIGHT ACROSS SOUTHEAST
COLORADO...THOUGH WILL KEEP SOME POPS GOING ACROSS THE MOUNTAIN
AREAS WHERE WEAK SHORTWAVES EMBEDDED WITHIN MONSOON PLUME MAY HELP
KEEP A FEW -TSRA GOING ALONG THE CONTDVD AND SW CO. -KT

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

...HEAVY RAIN LIKELY NEXT WEEK FOR PORTIONS OF SOUTHEAST COLORADO...

MAIN CONCERN IN THE EXTENDED WILL BE THE POTENTIAL FOR HEAVY RAIN
AND LOCAL FLOODING...PARTICULARLY IN THE TUE-THU TIME FRAME. GFS
HANDLED THE MOST RECENT UPSWING IN MONSOON STORMINESS FOR OUR AREA
REASONABLY WELL...SO EXPECT THAT IT WILL BE ON TARGET FOR CONVECTION
NEXT WEEK. TROPICAL STORM DON IS ON A FAVORABLE TRACK TO BRING
MOISTURE INTO NM AND SRN CO...AND GFS PROGS INDICATE THE INFLUX OF
MOISTURE QUITE NICELY ON THE 325 K SURFACE. EXPECT THIS BOOST IN
CONVECTION TO MOVE INTO THE 4 CORNERS REGION LATE MON...AND WILL RESULT
IN BETTER CHANCES FOR STORMS TUE THRU THE END OF THE WEEK.

SAT THRU MON...BEST CHANCES FOR PRECIP WILL REMAIN OVR THE
MTNS...PARTICULARLY ALONG THE CONTDVD...AS THE H5 HIGH BUILDS AND
SHIFTS WWD TO THE OK AND TX PANHANDLES. WILL KEEP ISOLD POPS OVR
THE PLAINS FOR LATE AFTERNOON AND EVENING PERIODS...BUT WIDESPREAD
TS ACTIVITY SHOULD STAY OVR THE MTNS. COULD SEE SOME LOCALIZED
HEAVY RAINERS THERE. TEMPS OVR THE PLAINS WILL BE ON THE INCREASE
THRU THIS PERIOD...WITH SOME SPOTS GETTING CLOSE TO 100 DEG BY
SUN-MON. POPS INCREASE QUITE A BIT BY LATE MONDAY AS THE
SUBTROPICAL MOISTURE BEGINS MOVING INTO THE 4 CORNERS.

TUE THRU THU...WILL SEE THE THREAT FOR HEAVY RAIN ON THE INCREASE
AS A TROUGH MOVES INTO THE PACNW...AND THE HIGH OVR TX-OK BEGINS
TO WEAKEN. PRECIPITABLE H2O INCREASES TO NR 2 INCHES OVR THE
PLAINS BY WED EVE. WILL HAVE TO BE PARTICULARLY WATCHFUL OF THE
BURN SCAR AREAS AND AREAS THAT HAVE RECEIVED RECENT HEAVY
RAINFALL. COULD ALSO SEE SOME PROBLEM AREAS IN THE MTNS FROM THE
RECENT MONSOONAL CONVECTION. TEMPS OVR THE PLAINS SHOULD FALL BACK
TO NR SEASONAL NORMS OR A BIT BELOW AVERAGES...GENERALLY IN THE
80S TO LOWER 90S OVR THE PLAINS. ROSE

&&

.AVIATION...

T/TD DEPRESSIONS QUITE LOW AT KPUB...WITH BUFKIT SOUNDINGS STILL
SHOWING THE POTENTIAL FOR A BRIEF PERIOD BR AT AIRPORT.  WILL LIKELY
INTRODUCE A SHORT WINDOW OF 5SM BR IN THE 12Z-14Z TIME FRAME TO
ACCOUNT FOR THIS POTENTIAL. AT KCOS...NORTHERLY FLOW OFF THE PALMER
DVD HAS KEPT DEW POINT DEPRESSIONS A LITTLE HIGHER...AND WILL
LIKELY REMOVE ANY BR MENTION FOR THAT TAF SITE THIS MORNING.
SHOULD SEE -TSRA DEVELOPMENT OVER THE MOUNTAINS BY 18Z...SPREADING
OFF INTO THE ADJACENT VALLEYS AND PLAINS AFTER 20Z. DETAILS ARE
LESS CERTAIN FOR LOCATION OF -TSRA DEVELOPMENT TODAY...ESPECIALLY
FOR KCOS AND KPUB WHERE IT WILL TAKE LONGER FOR DESTABILIZATION
OCCUR WITHIN COOLER MCS OUTFLOW FROM YESTERDAY. WILL KEEP VCTS
MENTION FOR THESE TAF SITES IN THE AFTERNOON. WITH HIGHER DEW
POINTS AT KALS TODAY...PLAN TO INTRODUCE A TEMPO -TSRA GROUP IN
THE AFTERNOON. WHERE TSRA DOES DEVELOP...CIGS AND VIS COULD
LOCALLY DROP INTO THE MVFR CATEGORY. LOCALLY GUSTY WINDS UP TO 40
KTS WILL BE POSSIBLE WITH -TSRA OUTFLOWS AFTER 21Z. -TSRA SHOULD
DIMINISH BY 03Z WITH CONDITIONS REMAINING VFR OVERNIGHT. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
COZ074-088-094.

&&

31/44
Hazardous weather outlook, Jul 28, 9:57 PM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
957 PM MDT THU JUL 28 2011

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
957 PM MDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE
AREA...MAINLY ACROSS THE SOUTHEAST PLAINS. THE MAIN THREATS WILL
BE MODERATE RAINFALL ACROSS KIOWA...PROWERS...AND BACA COUNTIES...
AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MONSOON MOISTURE WILL REMAIN ACROSS THE REGION THROUGH EARLY NEXT
WEEK. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER
THE EASTERN MOUNTAINS AND PLAINS...AND SCATTERED TO NUMEROUS STORMS
OVER THE CONTINENTAL DIVIDE. STORMS WILL BE MOST FREQUENT AND
WIDESPREAD DURING THE LATE AFTERNOON AND EVENING HOURS.
THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL
AND THE POTENTIAL FOR LOCALIZED FLOODING IN URBAN AREAS...OR
NEAR BURN SCARS OR RUGGED TERRAIN. SMALL HAIL UP TO 1/2 INCH
MAY ALSO OCCUR WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED THE REST OF TONIGHT.

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:14 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo2 hr
Jul 28, 6:46 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers59 min
Jul 28, 7:13 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers62 min
Jul 28, 7:24 PM MDTFlash Flood WarningPUBEl Paso84 min
Jul 28, 7:50 PM MDTAreal Flood AdvisoryPUBKiowa3 hr
Jul 29, 4:37 PM MDTFlash Flood WarningPUBCuster, Fremont4 hr
Jul 29, 5:26 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr

Nearby

Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.